Citation: awake by day. "Nine Months and Still Going: An Experience with Modafinil & Lorazepam (exp67189)". Erowid.org. Dec 20, 2016. erowid.org/exp/67189
I have been taking Provigil for about 9 months now after my sleep disorder kept me awake for 8 days even after being on a 6 mg dose of lorazepam to sleep at night for several years. After 8 days of little or no sleep, I knew driving would be a mishap and sure enough, I was in a car accident...my fault...rear ended a minivan. After 1 year, I am still recuperating from bursitis, neck pain, back pain and an airbag going off in my face. Thank God the other driver was not hurt.
Next came a visit to my doctor, who I had asked to place me on provigil 2 years prior after reading an article. He kindly prescribed it this round knowing how much distress I was in. He prescribed me 100 mg for 30 days with a revisit to evaluate how I was doing.
The first 30 days were great. I also suffered from migraines for about the past 20 years. That, combined with lack of concentration, excessive sleepiness, and severe sleep apnea, I was a walking mess. The next 90 days he prescribed 200 mg daily. I was amazed at the fact that I could stay awake for 16 hours a day and still take my sleeping meds at night. I seemed to function on a normal basis. NO jitters from caffeine buzz, no crashes in the afternoons, no sleep interference at night.
I downgraded my dosage back to 100 mg over the past several months and quit taking it on the weekends, but find that when I don't take it on the weekends, I seem to have moody, depressed and excessive crying episodes. The past few months, I started to drop weight (I am 5'5' and normally weigh 115 with a very small frame), however, the past few months, I have dropped about 18 pounds. 98 lbs is not a good weight for me. I also have had more asthma attacks and breathing problems (not sure what to associate this with). I also have had muscle pain/weakness.
I would like to quit taking this medication and on the weekends when I do not take these meds I do not have any withdrawal symptoms, nor do I crave this medication. However, it does seem to help my moods the rest of the time that have gone untreated for years as my system does not cooperate well with the traditional depression drugs. (I should note that medication is usually a last resort as I will resort to alternative healthcare first.)
This has been a lifesaver as far as my work schedule after the accident...and my concerns over daytime awareness before and after my accident. I can only write my experience here, but find it helpful to read others' experiences before I venture into unknown territory.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.